Tuesday, 28 April 2015
After being in remission for 9 months, and loving it!, my health started on a downward spiral. In March 2014 I decided to try Champix to help quit smoking. Of course there are possible symptoms and side effects that can occur with any medication, including this one. Nausea and vomiting were pretty much at the top of the list. At this time I was in a 9 month remission stint and loving it! After being on Champix for only a week the nausea and vomiting started so I quit taking it. A few days later I was going through a gastroparesis episode. I ended up in hospital for 34 days because of it.
I was home for 3 weeks and started to notice my left arm, which had a pic line in it, was swelling up so I went to emerge and sure enough a blood clot (DVT - Deep Vein Thrombosis) had formed from my picc line. I was put on Warfarin, which didn't work too well because it interacted with my medical marijuana so I was put on Xarelto for the blood clot. Through the next 3-4 months I was in and out of the hospital due to GP episodes. Due to all the nausea and vomiting my body wasn't digesting or absorbing the oral medications so when I had another ultrasound done to see if the clot was gone 4 months later it wasn't. I was then switched to Tinzaparin, which is an injectable blood thinner for blood clots and this way I knew for sure that I'd be getting the proper doses of the meds.
After all the health issues that have come my way in just this last year I am more determined then ever to get back up and beat this Gastroparesis and not let it take over my life or define me! I am so sick of being sick all the time. I haven't eaten a solid meal since March 20, 2014 and I can't wait to get back to the point where I can once again and I will because I am NOT giving up! In the 8+ years I've had GP this has to be the worst year thus far. BUT I am positively looking up and onward!
Happy Tummy Days Everyone!